Arkansas, 2007Lightning Strike in Arkansas, July 19, 2007
July 19, 2007 · NWS SHV · 1 event in 1 county or zone
Thunderstorms developed with the aid of afternoon heating across portions of southwest Arkansas on the 19th of July. one of which did some damage in Columbia County Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed with the aid of afternoon heating across portions of southwest Arkansas on the 19th of July. These thunderstorms produced cloud to ground lightning...one of which did some damage in Columbia County Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 19, 2:55 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 19, 2:55 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT THU JUL 19 2007
.DISCUSSION...
THE FOUR STATE REGION REMAINS IN A FAVORABLE AREA FOR RAIN AND
THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS WITH THE BEST CHANCE
AREA WIDE LATE ON FRIDAY AND INTO LATE SATURDAY...WHEN CHANCES
START TO EBB. SURFACE HIGH PRESSURE IN THE GULF ALONG WITH AN
INVERTED TROUGH OF LOW PRESSURE ALOFT TO THE SW...AND SURFACE LOW
PRESSURE OVER THE PAN HANDLES OF TX AND OK CONTINUE TO DRAW A RICH
SUPPLY OF MOISTURE NORTH. WAVES AROUND THE UPPER LOW TO THE SW
WILL CONTINUE TO PROVIDE RAIN CHANCES THROUGH FRIDAY AS THEY MOVE
NORTH FROM THE GULF INTO THE AREA. THE FOUR STATE REGION WILL BE
IN BETWEEN UPPER RIDGE OF HIGH PRESSURE...THAT STRETCHES FROM THE
SW U.S. ACROSS THE ROCKIES INTO CANADA...AND ANOTHER HIGH THAT
EXPANDS FROM LA ACROSS FL. BY LATE FRIDAY THE RIDGE OF HIGH
PRESSURE TO THE NW WILL EXPAND EAST AND AMPLIFY NORTH WHILE THE
HIGH IN THE GULF WEAKENS. SHORT WAVE ENERGY MOVES SE AROUND
AN EASTERN LONGWAVE TROUGH AMPLIFYING THE TROUGH AXIS MOVING
A COLD FRONT SOUTH INTO SE STATES. BY SATURDAY THE FRONT WILL BE
BACK DOORING INTO THE FOUR STATE REGION WITH THE WESTERN END
PIVOTING AND REACHING INTO THE CENTRAL ROCKIES. THIS FRONT WILL
REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS INTO WEEKEND BUT
MOST OF THE ACTIVITY WILL BE FROM THE WESTERN GULF NW INTO TX
UNDERNEATH THE EXPANDING UPPER RIDGE. WITH LESS RAINFALL AND CLOUDS
UNDER BUILDING SURFACE HIGH PRESSURE OVER THE LOCAL AREA THE FIRST
OF THE WEEK...TEMPERATURES WILL WARM AND DEW POINTS WILL LOWER.
TOWARD MID WEEK A WEAKNESS DEVELOPS OVER THE SE STATES AND ALONG
THE GULF COAST AND IT TRANSLATES WEST WITH RAIN CHANCES MORE
COMMON IN THE AFTERNOONS AND EVENINGS.
&&
.AVIATION...
RADAR CONTINUES TO SHOW AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS
OVER SOUTHWEST QUARTER OF AREA CONTINUING TO MOVE NORTH AT 15-20
KNOTS. EXPECT BRIEF IFR CEILINGS AND VISIBILITIES IN THUNDERSTORMS
BUT ELSEWHERE CEILINGS 8-10K FT THE RULE. EXPECT CONVECTIVE ACTIVITY
TO DIE OUT SHORTLY AFTER SUNSET AND AREA LOOKING AT MOSTLY VFR CLOUD
CONDITIONS. OUTLOOK FOR WEEKEND... CONVECTION INCREASING AND LOOKING
AT WIDESPREAD MVFR CIGS/VSBYS IN SHWRS/TSTMS. /01/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 90 71 89 / 20 50 30 40
MLU 73 91 71 90 / 20 50 30 40
DEQ 71 89 70 89 / 20 50 30 40
TXK 73 90 71 90 / 20 50 30 40
ELD 72 90 71 89 / 20 50 30 40
TYR 72 88 72 90 / 20 50 30 40
GGG 72 88 70 90 / 20 50 30 40
LFK 72 87 71 89 / 40 50 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/01
Hazardous weather outlook, Jul 19, 11:15 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT THU JUL 19 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-D191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1215 PM CDT THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH INTO THE
FOUR STATE REGION WITH SOME STORMS PRODUCING LOCALLY
HEAVY RAINFALL...DANGEROUS LIGHTNING...AND GUSTY
WINDS TO NEAR 25 MPH. AN ISOLATED SEVERE THUNDERSTORM MAY
DEVELOP BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL...WILL NOT BE NEEDED THROUGH TONIGHT.
06
Lightning, Columbia
- When
- July 19, 5:15 PM CST
- Where
- Columbia County, 3 mi S of Emerson
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 33.057, -93.180
Lightning struck an oil and saltwater tank about 2 miles north of the La. state line just off Hwy. 79. Resultant fire spread and burned 8 tanks...three of which completely melted. Multiple fire agencies on the Louisiana and Arkansas side of the fire needed to be called in to extinguish the fire. No injuries or evacuations were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 19, 20071 injured · $208,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Ohio, July 19, 2007$178,000 · 50 kt wind · 7 events
- Flash Flood and Dust Storm in Arizona, July 19, 2007$127,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Missouri, July 19, 2007$165,000 · 52 kt wind · 5 events
- Flash Flooding and Hail in Wyoming, July 19, 2007$112,000 · 1.75 in hail · 10 events
- Damaging Winds in Virginia, July 19, 2007$40,000 · 50 kt wind · 31 events
- Hail and Damaging Winds in Virginia, July 19, 2007$85,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, July 19, 2007$53,000 · 65 kt wind · 15 events
- Flash Flood in New Mexico, July 19, 2007$70,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds and Rip Current in Michigan, July 19, 2007$45,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39951.